Alert archive / Ohio / River Flood Warnings in 2014
River Flood Warning 11, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Apr 3, 2014, 10:07 PM EDT for Hamilton County, Ohio. It took effect at Apr 4, 2014, 3:17 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2014, 10:07 PM EDT (02:07 UTC)
- In effect from
- Apr 4, 2014, 3:17 AM EDT
- Expired
- Apr 7, 2014, 4:10 PM EDT
- In force
- 4 days
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Hamilton County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Great Miami River at Miamitown (MIAO1).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03274615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Apr 3, 9:45 PM EDT, 22 minutes earlier.
Area forecast discussion, Apr 3, 9:45 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
945 PM EDT THU APR 3 2014
.SYNOPSIS...
A COLD FRONT WILL THEN SWING THROUGH THE AREA FRIDAY
MORNING...PUSHING SHOWERS AND THUNDERSTORMS AHEAD OF IT. DRY HIGH
PRESSURE WILL SETTLE IN BEHIND THE FRONT FOR THE WEEKEND. ANOTHER
LOW PRESSURE SYSTEM WILL BRING RAIN TO THE AREA ON MONDAY.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AREA OF LIGHT SHOWERS IS MOVING ACROSS NRN KY INTO EXTREME SRN
OHIO ATTM...WHILE SOME LIGHT SHOWERS IR DRIZZLE IS BEING PICKED UP
ACROSS THE N. THIS ACTIVITY SHOULD WORK E IN THE NEXT COUPLE OF
HOURS AND MAKE ROOM FOR THE CONVECTION EXPECTED LATER TONIGHT.
CONVECTION OUT IN MO/IL IS AHEAD OF A CDFNT IS EXPECTED TO WORK
IN AFT 06Z. COULD SEE A FEW ISOLATED SEVERE STORMS OVERNIGHT IF
THE CONVECTION CAN TAP THE WINDS ALOFT. KEPT THE CATEGORICAL POPS
GOING FOR THE WESTERN COUNTIES FOR THE END OF THE PERIOD.
THE WESTERN COUNTIES GOT SOAKED TODAY AND WITH ADDITIONAL 1 TO 1.5
INCHES POSSIBLE WITH THE NEXT SYSTEM WILL KEEP THE FLOOD WATCH
GOING. THE E DID NOT GET AS MUCH RAIN TODAY AND WITH THE LULL
OVERNIGHT...DIDNT EXTENDED THE FLOOD WATCH EWD AT THIS TIME.
TEMPERATURES SHOULD BE NON-DIURNAL TONIGHT...AS THE WARM TOWARDS
MORNING AHEAD OF THE FRONT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
CONVECTION SHOULD BE ON GOING AT THE BEGINNING OF THE PERIOD. THE
CONTINUED THREAT OF SEVERE STORMS SHOULD CONTINUE FOR THE MORNING
HOURS AS THE LINE PUSHES THROUGH. EXPECT EVERYONE TO SEE RAIN
TOMORROW SO KEPT THE 100 POPS GOING.
CAA ADVECTION BEHIND THE FRONT...SHOULD CAUSE MORNING HIGHS IN THE
W...AND EARLY AFTN HIGHS IN THE E,
STRONG SYNOPTIC WINDS ON FRIDAY WILL OCCUR BEHIND THE FRONT.
WELL MIXED AIRMASS WILL SUPPORT GUSTS OF 35-45 MPH. MIGHT NEED AN
A WIND ADVISORY SOME TIME FRIDAY AFTERNOON...BUT SINCE IT IS
SECOND PERIOD AND THERE ARE OTHER THREATS...WILL HOLD OFF ON
ISSUING AT THIS TIME. WILL CONTINUE TO MENTION IN THE HWO. THE
WINDS WILL STAY UP FRIDAY NIGHT...WITH SOME GUSTS LASTING EVEN
INTO SATURDAY...ESPECIALLY IN THE NORTHERN CWA.
IN THE CAA FRIDAY AFTN THERE COULD BE SOME INSTABILITY SHOWERS
ACROSS THE NRN CWA.
HIGH PRESSURE WILL BUILD IN FOR SATURDAY AND SATURDAY NIGHT. HIGHS
WILL ONLY REACH INTO THE 50S ON SATURDAY....WHILE LOWS SATURDAY
NIGHT DROP BACK INTO THE 30S.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
HIGH PRESSURE WITH RELATIVELY CLEAR SKIES WILL BE EXITING EAST
THROUGH THE OHIO VALLEY ON SUNDAY. LOW PRESSURE WILL LIFT NORTHEAST
OUT OF TEXAS SUNDAY NIGHT AND CROSS THE OHIO VALLEY ON
MONDAY...OVERSPREADING RAIN WITH EMBEDDED THUNDERSTORMS. KEPT THE
CHANCE OF THUNDER WHERE RAIN WAS LIKELY OR HIGHER. LATEST MODEL RUNS
HAVE A BIT MORE TIMING DIFFERENCES THAN THIS TIME YESTERDAY. UPPER
LEVEL FORECASTS ARE GEARING TOWARDS A MORE OPEN H5 TROUGH /ECMWF AND
CANADIAN/ VERSUS A CLOSED LOW /GFS/. THE STRONGER CLOSED LOW IS A
BIT LAGGING IN TIME AND THE PRECIP FIELDS FROM THE GFS TAKE LONGER
TO EXIT AND LINGER THROUGH DAYBREAK TUESDAY. COLD ADVECTION WITH A
STILL DEEPENING LONGWAVE TROUGH IN THE EASTERN U.S. ON TUESDAY HAD A
CONTINUED CHANCE OF A SHOWER IN THE REGION BUT THERE IS LITTLE LOWER
SUPPORT OR MOISTURE FIELDS TO SUGGEST THAT SHOWERS WOULD BE PRESENT.
I SPLIT THE DIFFERENCE AND HAVE VERY LOW CHANCE POPS FOR THIS TIME
FRAME.
HIGH PRESSURE BUILDS IN ON WEDNESDAY AND RETURN FLOW SETS UP THE
LATTER PART OF THE WEEK WITH A RETURN TO NORMAL TEMPERATURES
EXPECTED MID WEEK AND THEN A NICE WARMUP THURSDAY.
GIVEN THE ABUNDANT MOISTURE/CLOUD COVER/POTENTIAL PRECIP FOR THIS
TIME FRAME...HIGHS WILL BE COOLER THAN SEASONAL NORMS THROUGH THE
PERIOD AND LOWS WILL LIKELY BE AT OR WARMER. ONE LOW TEMP EXCEPTION
IS WED MORNING WITH CAA AND POSSIBLE CLEARING SKIES.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
AREA OF WEAKENING CONVECTION WILL MOVE ACROSS THE WRN TAFS THIS
EVENING. CIGS AND VSBYS MAY BRIEFLY DROP DOWN TO MVFR CATEGORY IN
THE SHRA.
IFR/MVFR CIGS ACROSS CENTRAL OH TAFS AT THE BEGINNING OF THE
PERIOD SHOULD BE PUSH NWD QUICKLY AS A WRM FNT LIFT N OVERNIGHT.
CDFNT PUSHING UP THE OH VALLEY LATER TONIGHT SHOULD ACT TO FOCUS
CONVECTION AHEAD OF IT. RIGHT NOW IT LOOKS LIKE THE CONVECTION
WILL REACH THE WRN TAFS AROUND 09Z AND THE MOVE ACROSS THE AREA
REACHING THE ERN TAFS AROUND 12Z. MVFR CIGS AND VSBYS ARE EXPECTED.
ONCE THE FRONT PASSES CEILINGS WILL LIFT TO VFR BUT WINDS WILL
SHIFT TO WEST SOUTHWEST AND GUST OVER 30 KT.
OUTLOOK...MVFR/IFR CEILINGS AND VISIBILITIES POSSIBLE MONDAY
ALONG WITH A CHANCE OF THUNDERSTORMS.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLOOD WATCH THROUGH FRIDAY MORNING FOR OHZ026-034-035-042>044-
051>053-060>062-070>072-077>079.
KY...FLOOD WATCH THROUGH FRIDAY MORNING FOR KYZ089>099.
IN...FLOOD WATCH THROUGH FRIDAY MORNING FOR INZ050-058-059-066-
073>075-080.
&&
SYNOPSIS...HATZOS/SITES
NEAR TERM...SITES
SHORT TERM...
LONG TERM...FRANKS
AVIATION...SITESHazardous weather outlook, Apr 3, 2:42 PM EDT, 7 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 242 PM EDT THU APR 3 2014 INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>044- 051>053-060>062-070>072-077>079-041015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-MIAMI-CHAMPAIGN-CLARK-PREBLE-MONTGOMERY-GREENE-BUTLER- WARREN-CLINTON-HAMILTON-CLERMONT-BROWN- 242 PM EDT THU APR 3 2014 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING AS A COLD FRONT MOVES INTO THE AREA. DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE SOME RISK FOR TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED LATE TONIGHT THROUGH FRIDAY MORNING. KYZ100-OHZ045-046-054>056-063>065-073-074-080>082-088-041015- LEWIS-UNION OH-DELAWARE-MADISON-FRANKLIN OH-LICKING-FAYETTE OH- PICKAWAY-FAIRFIELD-ROSS-HOCKING-HIGHLAND-ADAMS-PIKE-SCIOTO- 242 PM EDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. RAIN WILL DIMINISH LATER THIS AFTERNOON AND THEN REDEVELOP AFTER MIDNIGHT. RAINFALL TOTALS OF ONE TO TWO INCHES ARE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING PROBLEMS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT THROUGH FRIDAY MORNING AS A COLD FRONT MOVES INTO THE AREA. DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THERE WILL ALSO BE SOME RISK FOR TORNADO DEVELOPMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. BEHIND THE COLD FRONT ON FRIDAY...SOUTHWESTERLY WINDS WILL BECOME STRONG. GUSTS OF 35 TO 45 MPH ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND COCORAHS OBSERVERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION FOR SEVERE WEATHER MAY BE NEEDED LATE TONIGHT THROUGH FRIDAY MORNING.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 2:12 AM EDT | Areal Flood Advisory | ILN | Butler, Hamilton, Preble | 9 hr |
| Apr 4, 2:30 AM EDT | Flash Flood Warning | ILN | Brown, Clermont | 7 hr |
| Apr 4, 3:05 AM EDT | Areal Flood Advisory | ILN | Brown, Butler, Clermont, Hamilton, Montgomery, Preble and 1 more | 8 hr |
| Apr 4, 3:44 AM EDT | Flash Flood Warning | ILN | Adams, Pike, Scioto | 6 hr |
| Apr 4, 4:20 AM EDT | Areal Flood Advisory | ILN | Clark, Clinton, Fayette, Greene, Highland, Madison | 6 hr |
| Apr 4, 4:32 AM EDT | Wind Advisory | ILN | Auglaize, Champaign, Clark, Darke, Delaware, Franklin and 11 more | 16 hr |
| Apr 4, 5:56 AM EDT | Areal Flood Warning | ILN | Butler, Hamilton | 12 hr |
| Apr 4, 6:36 AM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Pickaway and 2 more | 4 hr |
| Apr 4, 9:00 AM EDT | Areal Flood Advisory | ILN | Brown, Clermont | 5 hr |
| Apr 4, 9:41 AM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 5 hr |
| Apr 4, 11:55 AM EDT | River Flood Warning | ILN | Butler | 8 hr |
| Apr 4, 7:59 PM EDT | River Flood Warning | ILN | Pickaway | 43 hr |
| Apr 4, 2:02 AM EDT | Flash Flood Warning | ILN | Boone, Carroll, Gallatin, Grant, Owen | 7 hr |
| Apr 4, 8:41 AM EDT | Areal Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 3 hr |
| Apr 4, 11:44 AM EDT | Areal Flood Warning | ILN | Carroll, Gallatin, Grant, Owen | 21 hr |
| Apr 4, 1:33 PM EDT | Areal Flood Advisory | ILN | Bracken, Pendleton | 87 min |
| Apr 4, 2:19 PM EDT | Areal Flood Warning | ILN | Bracken, Robertson | 43 hr |
Nearby
River Flood Warnings in Ohio, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.